It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-14-2004, 01:40 PM   #1
Senior Member
 
Join Date: Nov 2004
Location: New Jersey
Posts: 173
Bjork HB User
Pills and Heart Problems

Hello,

I was just wondering, do diet pills cause heart problems? I have taken Dexatrim Results in the past (and still take them on occasion) and they make me feel awful. My chest hurts and it's hard to breathe when I take them. I am 27 years old. I am not particularly overweight I'm about 135 and 5'4". I'm just curious.

Bjork

 
Sponsors Lightbulb
   
Old 11-14-2004, 06:07 PM   #2
Senior Member
(female)
 
Join Date: Jul 2004
Posts: 247
sbabayan HB User
Re: Pills and Heart Problems

dexatrim is an amphetamine, if i'm not mistaken. amphetamines are bad for your heart, it's like doing crystal meth or cocaine in my opinion.

 
Sponsors Lightbulb
   
Old 11-15-2004, 01:37 AM   #3
Senior Veteran
 
Join Date: Nov 2003
Posts: 756
butterflytrans HB Userbutterflytrans HB User
Re: Pills and Heart Problems

Let's just say that some of the diet pills are stimulants, and taken on a regular basis can be a stress on the heart. It's not quite like taking crystal meth or speed, but it's in the same family and can stress your heart by causing it to beat faster and harder than it normally should.

 
Old 11-16-2004, 05:31 PM   #4
Senior Member
 
Join Date: Nov 2004
Location: New Jersey
Posts: 173
Bjork HB User
Re: Pills and Heart Problems

Sometimes they make me feel like my chest is hurting and my arm feels weird. Wouldn't an EKG be able to tell if I had had a heart attack in the past? I just had one about a month ago and I believe that it was normal. Should I be worried?

Bjork

 
Old 11-16-2004, 11:11 PM   #5
Senior Veteran
 
Join Date: Nov 2003
Posts: 756
butterflytrans HB Userbutterflytrans HB User
Re: Pills and Heart Problems

It depends on what type of heart attack you've had. It is possible to have had a heart attack and not have it show up on the EKG later if it was something called a "Non ST-elevation Myocardial Infarction". In other words, this is a small heart attack (which is still a heart attack), but doesn't go all the way through the wall so it doesn't necessarily leave any evidence behind on the EKG. Larger heart attacks called "ST-elevation Myocardial Infarctions" involve death of heart tissue all the way through the wall and often DO leave traces behind on the EKG.

Yes, stimulants have been shown to cause heart attacks in the past, but usually they're very potent stimulants like cocaine and stuff like that. Though there is question in the air that SOME supplement that a lot of young athletes are taking (especially since a bunch of them have died in the past year) might be contributing to malignant arrythmias and heart attacks.

 
Old 11-17-2004, 07:04 AM   #6
Senior Member
 
Join Date: Nov 2004
Location: New Jersey
Posts: 173
Bjork HB User
Re: Pills and Heart Problems

Hmmm... I also take a lot of other prescription medications (eight to be honest) and wondered if maybe the diet pills interacted with the other meds to do something bad. Honestly, sometimes these pills make me feel *awful*, but I can't stop taking them (long story).

Bjork

 
Old 11-17-2004, 09:58 PM   #7
Senior Veteran
 
Join Date: Nov 2003
Posts: 756
butterflytrans HB Userbutterflytrans HB User
Re: Pills and Heart Problems

Which pills are you on?

 
Old 11-18-2004, 01:16 PM   #8
Senior Member
 
Join Date: Nov 2004
Location: New Jersey
Posts: 173
Bjork HB User
Re: Pills and Heart Problems

Hmm let's see how many I can remember at the moment... Doxepin, Effexor, Fosamax, Abilify, Wellbutrin, Provigil, Orthotricyclen... something is missing and I can't remember what, but that is most of them.

Bjork

 
Old 11-18-2004, 10:34 PM   #9
Senior Veteran
 
Join Date: Nov 2003
Posts: 756
butterflytrans HB Userbutterflytrans HB User
Re: Pills and Heart Problems

I see I see...so at any point have you been having chest pain or shortness or breath or any of that kind of stuff?

 
Old 11-19-2004, 10:44 AM   #10
Senior Member
 
Join Date: Nov 2004
Location: New Jersey
Posts: 173
Bjork HB User
Re: Pills and Heart Problems

Sometimes I do. It seems to be if I take my meds around the same time as the diet pills or if I take the pills and then decide not to eat anything for sometime afterwards then I run into problems. I always thought that Dexatrim would be relatively tame.


Bjork

 
Old 11-19-2004, 11:39 AM   #11
Senior Veteran
 
Join Date: Jul 2004
Location: Wisconsin
Posts: 503
vamp36 HB Uservamp36 HB User
Re: Pills and Heart Problems

I really think you ask your doctor if the diet pills can interfere with your other meds. Diet pills can be hard on the body & the heart. I know some stimulants do interfere with meds.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Should I stop taking my birth control pills? tmou806 Birth Control 6 01-28-2010 11:44 AM
Trouble swallowing pills marypar Alzheimer's Disease & Dementia 21 06-03-2009 06:33 AM
So pills or no pills? Doctors say I can easily stop, ppl here say no Jason27 High & Low Blood Pressure 6 01-28-2007 09:01 PM
Diet Pills BlueStar18 Weight Loss 8 08-07-2005 09:33 PM
Reading of over 594 taking 5 pills a day to 0 pills in 3 months. imco Diabetes 4 11-01-2004 01:14 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:48 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!